MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55840007550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray review results: post-op ap/lateral x-rays for l3-s1 fusion were provided.No interbody grafts are present.Hardware placement appears appropriate.The s1 screws are fractured bilaterally.Fusion status is unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent l3-s1 fusion and decompression due to spinal stenosis, congenital spine deformity and spondylolisthesis.The alleged screw was implanted in this surgery.Decompression was done first, pedicle markers were used to determine screw placement via x-ray.Pedicles were measured and screws were placed.Screws looked good on final x-ray before closing.A cros slink was also used between l4 and l5 levels.On an unknown date, post-op, s1 screws were found to be broken bilaterally.This problem was discovered during patient follow up visit somewhere between 3 months and 6 months after the surgery.No fall or other traumatic event was reported which could have caused the breakage.No patient complications have been reported due to this event.The broken screws are still implanted in the patient; and the patient does not wish to have another surgery to remove the broken hardware.A ct has been ordered to see if the patient has acquired a solid fusion.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9415524
Report Number1030489-2019-01378
Device Sequence Number16562005
Product Code NKB
UDI-Device Identifier00643169004351
UDI-Public00643169004351
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840007550
Device Lot NumberH5450365
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight113